Thunderstorm Wind, Lawrence
- When
- August 25, 10:45 AM CST
- Where
- Lawrence County, Monticello
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.550, -90.117
Several trees were blown down in the area.
7 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 25, 9:15 AM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT SUN AUG 25 2002 UPDATED ZONES TO INCREASE POPS/LOWER HIGHS FOR ALL BUT SE COUNTIES REST OF TODAY. MCS/LINE OF THUNDERSTORMS WAS MOVING SOUTHEAST AT 25 MPH INTO MOST OF NE LA AND SW/CENTRAL/NE MISSISSIPPI ZONES. THIS LINE HAS WEAKENED SOMEWHAT AND SHOULD REDEVELOP OVER SERN COUNTIES DURING THE AFTERNOON AND EVENING. INCREASING UPPER DIVERGENCE AND ABUNDANT MOISTURE(2.1PWAT AT 12Z) ENABLING MCS TO HOLD TOGETHER. LOCATIONS THAT CAN MANAGE A 92/75 THIS AFTERNOON COULD SEE CAPES PUSH TO 4800+J/KG WITH LIFTED INDEXES OF -10C. MID LEVEL LAPSE RATES EXPECTED NEAR 6.5C AND A GOOD THREAT OF MICROBURST WIND PRODUCTION. REF. SPC DAY 1 OUTLOOKS. .JAN... AR...NONE. LA...NONE. MS...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 804 AM CDT SUN AUG 25 2002 ...THUNDERSTORMS... SOME THUNDERSTORMS MAY BE SEVERE TODAY AND TONIGHT OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WEST MISSISSIPPI. AN UPPER LEVEL STORM SYSTEM WILL PUSH A LINE OF THUNDERSTORMS ACROSS THE AREA THIS MORNING. WIND GUST OVER 60 MILES AN HOUR...LARGE HAIL AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EAST MISSISSIPPI TODAY. THE SHOWERS AND THUNDERSTORM WILL BECOME MORE NUMEROUS TONIGHT. WHILE THE STORMS ARE NOT EXPECTED TO BE SEVERE...THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO 40 MILES AN HOUR...SMALL HAIL...AND VERY HEAVY RAINFALL. A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE LOWER MISSISSIPPI. AS TEMPERATURES WARM DURING THE DAY THUNDERSTORMS WILL BEGIN TO DEVELOP. TONIGHT...THUNDERSTORM DEVELOPMENT WILL BE AIDED BY AN UPPER LEVEL STORM SYSTEM THAT IS EXPECTED TO PUSH THE THUNDERSTORMS SOUTHEAST ACROSS THE REGION. THE THUNDERSTORMS COULD LAST WELL INTO THE NIGHT TONIGHT ESPECIALLY ACROSS THE SOUTHEAST PART OF MISSISSIPPI. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
7 thunderstorm wind. Local standard time, as filed.
Several trees were blown down in the area.
Several trees and powerlines were blown down in the area.
Several trees were blown down 2 miles south of the Noxubee/Kemper County line on State Road 39.
Several trees were blown down between Wahalak and Porterville on US Highway 45.
High winds blew a large tree down, damaging a camper trailer and vehicle.
Numerous trees and large limbs were blown down in the city.
Numerous trees were blown down across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316041, 5316042, 5316043, 5316044, 5316045, 5316046, 5316047.